Louisiana, 2007

Damaging Wind in Louisiana, June 13, 2007

June 13, 2007 · NWS LCH · 1 event in 1 county or zone

An isolated severe thunderstorm blew trees down in Cameron Parish.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An isolated severe thunderstorm blew trees down in Cameron Parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 13, 8:38 AM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 13, 8:38 AM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
938 AM CDT WED JUN 13 2007

.UPDATE...LAND BREEZE CONVECTION OVER THE NEAR COASTAL WATERS
MOVING SOUTH. EXPECTING A GRADUAL DISSIPATION AS LOW LEVEL
CONVERGENCE WEAKENS. OTHERWISE...SHOULD SEE ANOTHER ROUND OF
SCATTERED THUNDERSTORMS INLAND THIS AFTERNOON. MORNING LCH SOUNDING
INDICATING A LITTLE MORE MOISTURE TO WORK WITH COMING IN AT 1.97
INCHES. CURRENT ZONES LOOK GOOD AND NO UPDATE COMING.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 320 AM CDT WED JUN 13 2007/

SHORT TERM...
AT MID TO UPPER LEVELS...RIDGE WILL BE BUILDING SLOWLY EASTWARD
ACROSS THE REGION TODAY AND TONIGHT. THE RIDGE AXIS SHOULD MOVE
OVERHEAD THURSDAY. PROGS INDICATE A MID TO UPPER LEVEL LOW WILL BE
MOVING SOUTH OVER THE SOUTHERN PLAINS THURSDAY AND FRIDAY.

AT THE SURFACE...MODELS INDICATE THE STATIONARY FRONT THAT HAS BEEN
EXTENDING GENERALLY SOUTHEAST TO NORTHWEST ACROSS THE FORECAST
AREA WILL WEAKEN TODAY AND MOVE NORTH AS A SURFACE TROUGH TONIGHT
AND THURSDAY.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AREA WIDE TODAY
IN THE VICINITY OF THE WEAKENING FRONT ACROSS THE AREA. THERE WILL
BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY INTO THE
EVENING AS THE MID TO UPPER LEVEL RIDGE AXIS MOVES INTO THE AREA.
CHANCES OF RAIN WILL BE BETTER IN DEEPER MOISTURE AND MORE
UNSTABLE CONDITIONS OVER THE WESTERN HALF OF THE FORECAST AREA.
SIMILAR CONDITIONS WILL PREVAIL FOR FRIDAY WITH THE HIGHEST
CHANCES OF RAIN IN DEEPER MOISTURE OVER THE WESTERN PARTS OF THE
AREA.

LONG TERM...
AT THE SURFACE...HIGH PRESSURE WILL PREVAIL. HIGHEST PRESSURE WILL
BE TO OUR EAST ALLOWING A LOW LEVEL SOUTHEASTERLY OR SOUTHERLY
FLOW. THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EACH DAY SATURDAY THROUGH TUESDAY.

AVIATION...
LIGHT FOG POSSIBLE MAINLY AT AEX EARLY THIS MORNING. SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON DIMINISHING THIS EVENING.
OTHERWISE VFR.

MARINE...
WITH HIGH PRESSURE PREVAILING...WINDS AND SEAS SHOULD REMAIN ON
THE LIGHT SIDE...BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  93  72  90  73 /  30  30  40  20
KBPT  93  71  90  72 /  30  30  50  20
KAEX  95  69  90  70 /  30  30  30  20
KLFT  94  73  91  72 /  30  30  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 13, 4:46 AM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 AM CDT WED JUN 13 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-141100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
546 AM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND
POSSIBLY HAIL ALONG WITH LOCALLY HEAVY RAINFALL. HOWEVER...NO
WIDESPREAD SEVERE WEATHER IS ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL. NO SIGNIFICANT WIDESPREAD SEVERE
WEATHER IS ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED.

In the hours before

Special weather statement, Jun 13, 12:59 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 PM CDT WED JUN 13 2007

LAZ051-131945-
CAMERON-
159 PM CDT WED JUN 13 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHEASTERN CAMERON PARISH
THROUGH 245 PM...

AT 155 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING...PRODUCING
10 TO 15 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE...6 MILES
SOUTHEAST OF ROCKEFELLER WILDLIFE RANGE. THE STORM WAS MOVING WEST
AT LESS THAN 10 MPH.

LOCATIONS ALONG AND SOUTH OF HIGH 82 BETWEEN GRAND CHENIER AND THE
ROCKEFELLER WILDLIFE REFUGE...AS WELL AS...IN THE NEAR SHORE COASTAL
WILL BE AFFECTED BY THIS STORM.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

ALSO...THIS STORM WILL PRODUCE WIND GUSTS TO 30 MPH...AND HEAVY
RAINFALL THAT WILL GREATLY REDUCE VISIBILITES.

RUA

The radar

The Lake Charles radar (KLCH), 59 km away, was scanning. The volume nearest the first event began at 19:34 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cameron

When
June 13, 1:34 PM CST
Where
Cameron County, 0.92 mi SE of Grand Chenier Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
29.720, -92.820

Trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41059.